Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 15, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 19, 2017, 4:13 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2017, 4:13 PM EDT (20:13 UTC)
- Expired
- Mar 20, 2017, 4:28 PM EDT
- In force
- 24 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
665 WHUS72 KKEY 192013 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 413 PM EDT SUN MAR 19 2017 GMZ031>035-042>044-052>055-072>075-200300- /O.NEW.KKEY.SC.Y.0015.170319T2013Z-170320T0900Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 413 PM EDT SUN MAR 19 2017 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. * WINDS...NORTH TO NORTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS THIS EVENING ON ALL KEYS COASTAL WATERS. WINDS WILL LIKELY DECREASE EARLY MONDAY MORNING. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE WATERS OF THE SOUTHEASTERN GULF OF MEXICO AROUND REBECCA SHOAL CHANNEL AND THE DRY TORTUGAS...AS WELL AS ACROSS THE WATERS OF THE GULFSTREAM WITHIN THE FLORIDA STRAITS. SEAS OF 2 TO 4 FEET CAN BE EXPECTED ACROSS ALL OF HAWK CHANNEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BWC/MCLOVIN
4 follow-up statements
542 WHUS72 KKEY 200221 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1021 PM EDT SUN MAR 19 2017 GMZ031>035-042>044-052>055-072>075-200830- /O.CON.KKEY.SC.Y.0015.000000T0000Z-170320T0900Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1021 PM EDT SUN MAR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...NORTH TO NORTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS THIS EVENING ON ALL KEYS COASTAL WATERS. WINDS WILL BEGIN TO SLACKEN MONDAY MORNING. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE WATERS OF THE SOUTHEASTERN GULF OF MEXICO AROUND REBECCA SHOAL CHANNEL AND THE DRY TORTUGAS...AS WELL AS ACROSS THE WATERS OF THE GULFSTREAM WITHIN THE FLORIDA STRAITS. SEAS OF 2 TO 4 FEET CAN BE EXPECTED ACROSS ALL OF HAWK CHANNEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ MCLOVIN
409 WHUS72 KKEY 200825 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 425 AM EDT MON MAR 20 2017 GMZ031>035-042>044-052>055-072>075-201430- /O.EXT.KKEY.SC.Y.0015.000000T0000Z-170320T1500Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 425 AM EDT MON MAR 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...NORTHEAST WINDS WILL SURGE TO 20 TO 25 KNOTS THIS MORNING...THEN DIMINISH IN THE AFTERNOON. * WAVES/SEAS...SEAS OF 7 FEET ARE EXPECTED IN THE STRAITS OF FLORIDA TODAY...WITH SEAS UP TO 8 FEET IN THE GULF STREAM... WHERE WIND OPPOSING CURRENT WILL HEIGHTEN AND STEEPEN WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
509 WHUS72 KKEY 201421 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1021 AM EDT MON MAR 20 2017 GMZ031>035-201530- /O.CAN.KKEY.SC.Y.0015.000000T0000Z-170320T1500Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- 1021 AM EDT MON MAR 20 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR FLORIDA BAY...AND THE NEAR AND OFFSHORE GULF WATERS EXTENDING TO BEYOND 5 FATHOMS. $$ GMZ042>044-052>055-072>075-202100- /O.EXT.KKEY.SC.Y.0015.000000T0000Z-170320T2100Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1021 AM EDT MON MAR 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...ALTHOUGH WINDS WILL BE ON A DOWNWARD TREND...NORTH TO NORTHEAST WINDS WILL STILL SURGE TO 20 TO 25 KNOTS THROUGH EARLY AFTERNOON...ESPECIALLY ACROSS THE STRAITS. * WAVES/SEAS...SEAS OF 7 FEET ARE EXPECTED IN THE STRAITS OF FLORIDA THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
934 WHUS72 KKEY 202028 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 428 PM EDT MON MAR 20 2017 GMZ042>044-052>055-072>075-202130- /O.CAN.KKEY.SC.Y.0015.000000T0000Z-170320T2100Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 428 PM EDT MON MAR 20 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY WHICH WAS IN EFFECT FOR HAWK CHANNEL AND FLORIDA STRAITS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 2:46 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 19, 2:46 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Key West FL
246 PM EDT Sun Mar 19 2017
.DISCUSSION...
.CURRENTLY...
Nothing is currently showing on the Key West radar scope. Skies
remain mostly sunny over the Florida Keys. From satellite we find
the remnant, trough (backdoor front), across South Florida this
afternoon. This trough is the southern most extent of the system
currently bringing snow to the New England coast, but has only
some extra cloudiness associated with it. Winds are out of the
northwest to north around 10 knots at the island terminals and the
marine station east of the Lower Keys, while the stations
adjacent to the Lower Keys and to the west show 10 to 15 knots.
.FORECAST...
The dry backdoor front will push across the Keys late this
this evening and overnight, with high pressure building across the
eastern United States on its heels. This area of high pressure
winds will increase winds this evening and overnight out of the
northwest initially, veering around to northeast on Monday. Winds
will relax Monday night through Wednesday night as the area of
high pressure moves southward, and centers over Central Florida on
Tuesday. A large upper low will move across the Hudson Bay region
of Canada, with a trough developing along a short wave moving
across the Great Lakes on Wednesday. This trough moves quickly
eastward with a mid to upper level ridge building northward in its
wake. A strong surface ridge will build across the Mid Atlantic
states on Thursday, with the Florida Keys on the southern edge of
this ridge, which will be the strongest area of the pressure
gradient. Winds will freshen on Thursday, and Thursday night, then
extend through Saturday. The best chance for showers, albeit only
a slight chance, will be Thursday through Sunday with a slightly
better moisture profile, and due to speed convergence in the low
level northeast to east winds.
&&
.MARINE...
Will be raising the Small Craft Advisory flag this afternoon for
all Keys Waters. The backdoor front mentioned above will wash out
as high pressure builds across the eastern United States, and down
the Florida Peninsula. Expect this area of high pressure to move
quickly to the south tonight and early Monday, resulting in
decreasing winds on Monday through Wednesday Night. the next
trough will move off the Mid Atlantic coast Wednesday night, with
high pressure building in over the eastern United States on
Thursday. Breezes will become fresh to strong Thursday night and
Friday.
&&
.AVIATION...
VFR conditions will continue at the KEYW and KMTH island
terminals tonight and Monday morning. Moderate northwest breezes
will freshen from the north overnight resulting in increasing
crosswinds at the island terminals.
&&
.CLIMATE...
On this date in 1881, the high temperature in Key West hit 87
degrees. This is a long-standing daily record high temperature for
March 19th in the city since temperature records date back to 1872
here.
&&
.PRELIMINARY POINT TEMPS/POPS...
Key West 64 75 65 76 / - - - -
Marathon 65 77 65 77 / - - - -
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory from 7 PM this evening to 5 AM EDT Monday
for GMZ031>035-042>044-052>055-072>075.
&&
Public/Marine/Fire...BWC
Aviation/Nowcasts....04
Data Collection......Rizzo
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Mar 19, 10:25 AM EDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 1025 AM EDT Sun Mar 19 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-201430- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1025 AM EDT Sun Mar 19 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. A Small Craft Advisory may be required for all Keys coastal waters tonight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time for Monday through Thursday morning. A small craft advisory may be required for all Keys Coastal Waters Thursday afternoon through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BWC
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.